Jump to content

Buspirone question


Recommended Posts

Hello everyone,

 

I was wondering if anyone here has experience with the drug buspirone and whether or not it made their symptoms of HPPD or VS worse. For the past few days, I've been looking all over the internet trying to figure out what the best course of action for me in regards to treatment for my GAD. My only symptoms of HPPD include a very minor amount of Visual Snow, but I believe this has been present all of my life (additionally, my mom says she experiences this exact same thing as I do). It was only after a very bad mushroom and the resulting depression and anxiety that fallowed for months after that I learned about visual snow and hppd. Ironically, while the mushroom trip did not cause my VS, It was the catalyst for my discovery of the disorder.  I was treated with ativan for a year and was able to put my life back together completely. It's been a couple of years since then, and to be honest I had all but forgotten about my visual snow and just sort of lived with it. Recently, however, I have been experiencing large amounts of anxiety and am working with a psychiatrist about getting on a medication. The doc that I see is very cool and understanding and is willing to let me experiment with different drugs to find my best match. Due to my minor underlying visual snow, I am concerned about SSRI's since I've heard that they can exacerbate symptoms of VS and even in some cases cause HPPD in people prone to it. Additionally, I am concerned about using drugs such as pregabilin and gabapentin due to their minor carcinogenic potential (my anxiety largely relates to health). So basically, that leaves me with buspirone or benzos. Anyways, I just want to know if anyone here has heard about buspirone use and whether it has been linked to either HPPD or VS. It looks to me that based on its pharmacology, it actually lowers levels of seratonin in the brain to some degree so does that mean there is less potential for the worsening of symptoms? 

 

I appreciate any and all responses, and if this is not the appropriate place to post this please let me know!

 

 

all the best,

 

archways 

  • Upvote 1
Link to comment
Share on other sites

  • 3 weeks later...

Hey bro,

Sorry I can't read everything you wrote right now my mind just won't allow it lol. I did take Buspar awhile back and it did nothing as far as increasing symptoms. Now I can't say how well it helped anything since I was on valium and hydrocodones. I am actually going to my doctor tomorrow to get some Buspar to try it again since I am off of everything else now and have been for awhile. Wiki says take it with Melatonin. I am definitely going to be trying this mixture out, I hope for improved memory and decreased anxiety but I'm not getting my hopes up. I will definitely let you know how it goes when I get it which will be tomorrow for sure unless my doctor wants his ass kicked lol

Link to comment
Share on other sites

I posted about this in another thread, but the company that made Coluracetam, Brain Cells Inc, has been running a lot of trials for anxiety and depression curing/treating compounds; they ran a 3 part trial (cell culture -> rodent trial -> roughly 6 week human trial) using Buspirone+melatonin. Apparently, the combination does something that neither of the compounds can do alone. It largely stimulated hippocampal neurogenesis, which is what all the fuss is over the new research drug, NSI-189. It led to a statistically significant reduction in both anxiety and depression symptoms after 6 weeks (though it started working earlier, too).

 

I'm not sure on all the mechanisms of Buspirone, but from my brief research far back, it did seem safe and cheaper than some drugs. Melatonin is relatively cheap, although one should go with the highest quality source because there are always major absorption and excipient issues. 
 

I may try this stack myself depending upon what happens with my upcoming neuropsychiatrist appointment.

Link to comment
Share on other sites

  • 5 months later...

So does this do anything if I take it as needed or do I have to keep taking it regularly. Doctor prescribed it to me and after taking klonopin for 6 years and still doing withdrawals not a fan of a taking a drug every day regularly again. Or if I had to stop it would there be no withdrawals? Thanks in advance

Link to comment
Share on other sites

  • 10 months later...

I know it's been a while but I saw that nobody responded so... yes! They say buspar has building effects but I was prescribed to help me focus for school, and I feel a difference immediately with half of a pill. Also, theoretically it shouldn't cause any withdrawal after you stop. Lastly, it actually decreases your serotonin, NOT increases it which you think would be bad, but it actually helps (probably because dopamine is enhanced which I believe plays a larger role in hppd than you'd think).

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.